DOI 10.1016/j.ajem.2024.12.031
Systemic ketamine toxicity following dermal application of a compounded pain cream.
Аннотация
Ketamine is an NMDA receptor antagonist commonly used as a dissociative anesthetic and analgesic. Though it is conventionally administered via the intravenous, intramuscular, or intranasal route, use as a compounded analgesic cream is becoming increasingly common. This is a case report of a 61-year-old man who was detained by the police for erratic driving. He was transported to the emergency department for bizarre behavior and altered mental status. Upon arrival, he was agitated and had torsional nystagmus. He had just applied a large amount of an analgesic cream containing 10 % ketamine, 5 % lidocaine, and 5 % amitriptyline to numerous ulcerations in his perineal and sacral region from pyoderma gangrenosum. His clinical presentation was consistent with ketamine toxicity, and mass spectrometry demonstrated an elevated urine ketamine concentration (32,300 ng/mL). His symptoms resolved spontaneously within a few hours and he was discharged. This is a unique case of systemic toxicity following dermal application of a ketamine pain cream in a patient with impaired skin barrier function due to pyoderma gangrenosum.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.